Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Have Migraines, using Verapamil ER 180. Will this cause heart issues?

Long term using verapamil ER 180 mg tablet someone told me if I been on such period of time causes heart issue as I get older. Is this medication has any report of long term uses I take it for prevent migraine headache I try convict my doctor like stop using feel not needed stay on it but insist to stay on the medication
Asked On : Wed, 16 Jan 2013
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Neurologist 's  Response
Thanks for posting this questions in HCM
i a neurologist responding to you
Before i go the question proper i would like to give you a introductory remark so that it will be easy for you to understand things better.
One has to understand that headache can be due to various causes like brain tumor,. infection, problem in blood vessels of the brain migraine and cluster headache. Generally migraine and cluster heacahe are known as promary headache and these are dianosis of exclusion. What i mean these headache syndromes are diagnosed after ruling out other treatable conditions as i listed above.
Let us see your question now. I understand that you have headache which are telling as migraine and you on Verapamil ER. If your diagnosis of migraine is correct, verapamil is not the medicine that you need to take. The long term medicines that are used for treating migraine are- sodium valproate, topiramate, propranolol, amitriptiline but not verapamil. Verapamil is used for treatment of cluster headache. So i think atleast one of the things are not going on correctly in your case. Get examined buy a neurologist and secure the diagnosis. The treatment will depnd upon the diagnosis. I agree that Verapamil may cause heart problem in certain individuals

Hope this will help you

Answered: Sat, 26 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor